Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 8, NWS San Angelo, TX

March 2, 200824 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 2, 2008, 8:15 PM CST for 24 counties in Texas. It took effect at Mar 2, 2008, 9:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2008, 8:15 PM CST (02:15 UTC)
In effect from
Mar 2, 2008, 9:00 PM CST
Expired
Mar 3, 2008, 6:00 PM CST
In force
21 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5029 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 030215
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
815 PM CST SUN MAR 2 2008

...WIND ADVISORY IS EFFECT TONIGHT FOR MUCH OF WEST CENTRAL TEXAS...

.A STRONG COLD FRONT WILL BRING STRONG NORTH WINDS OF 25 TO 35 MPH 
TONIGHT.

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-031015-
/O.NEW.KSJT.WI.Y.0008.080303T0300Z-080303T1200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD
815 PM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. 

A STRONG COLD FRONT MOVING INTO HASKELL COUNTY AT 8 PM...WILL MOVE
SOUTH AT 25 MPH THROUGH WEST CENTRAL TEXAS OVERNIGHT. WINDS OF 25
TO 35 MPH WILL GUST TO 45 MPH AFTER FRONTAL PASSAGE. THE FRONT
SHOULD MOVE ALONG INTERSTATE 20 NEAR SWEETWATER AND ABILENE BETWEEN
10 PM AND MIDNIGHT. SAN ANGELO AND BROWNWOOD SHOULD SEE THE FRONT
BETWEEN 1 AND 2 AM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KSJT 031014
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
414 AM CST MON MAR 3 2008

...WIND ADVISORY IS EFFECT TODAY FOR WEST CENTRAL TEXAS...

.A STRONG COLD FRONTAL PASSAGE OVERNIGHT WILL ALLOW FOR NORTH
WINDS OF 25 TO 35 MPH TODAY.

TXZ078-154-155-168>170-031900-
/O.EXB.KSJT.WI.Y.0008.000000T0000Z-080304T0000Z/
SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...SONORA...BRADY...SAN SABA...MENARD...
JUNCTION...MASON
414 AM CST MON MAR 3 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG COLD FRONT WHICH MOVED THROUGH WEST CENTRAL TEXAS
OVERNIGHT USHERED IN MUCH COLDER AIR ALONG WITH STRONG NORTHERLY
WINDS. EXPECT NORTH WINDS OF 25 TO 35 MPH WILL GUSTS TO 45 MPH TO
CONTINUE TO BE POSSIBLE FOR TODAY UNTIL THE HIGH BEGINS TO SETTLE
IN OVER THE REGION THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-031900-
/O.EXT.KSJT.WI.Y.0008.000000T0000Z-080304T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD
414 AM CST MON MAR 3 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

A STRONG COLD FRONT WHICH MOVED THROUGH WEST CENTRAL TEXAS
OVERNIGHT USHERED IN MUCH COLDER AIR ALONG WITH STRONG NORTHERLY
WINDS. EXPECT NORTH WINDS OF 25 TO 35 MPH WILL GUSTS TO 45 MPH TO
CONTINUE TO BE POSSIBLE FOR TODAY UNTIL THE HIGH BEGINS TO SETTLE
IN OVER THE REGION THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

11/KEISER
000 
WWUS74 KSJT 032116
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
316 PM CST MON MAR 3 2008

...WIND ADVISORY IS EFFECT TODAY FOR WEST CENTRAL TEXAS...

.A STRONG COLD FRONTAL PASSAGE OVERNIGHT WILL ALLOW FOR NORTH
WINDS OF 25 TO 35 MPH TODAY.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-040000-
/O.CON.KSJT.WI.Y.0008.000000T0000Z-080304T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
316 PM CST MON MAR 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG COLD FRONT WHICH MOVED THROUGH WEST CENTRAL TEXAS
OVERNIGHT USHERED IN MUCH COLDER AIR ALONG WITH STRONG NORTHERLY
WINDS. EXPECT NORTH WINDS OF 25 TO 35 MPH WILL GUSTS TO 45 MPH TO
CONTINUE TO BE POSSIBLE FOR TODAY UNTIL THE HIGH BEGINS TO SETTLE
IN OVER THE REGION THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 6:41 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Mar 2, 6:41 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
641 PM CST SUN MAR 2 2008

.UPDATE...

MADE SOME UPDATES TO ZONES...INCLUDED TORNADO WATCH FOR EASTERN
BIG COUNTRY...DECREASED EVENING POPS SOUTH OF THE BIG COUNTRY...
AND MOVED UP FRONTAL POSITION A COUPLE HOURS. FRONT SHOULD MOVE
ALONG I-20 AROUND MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 557 PM CST SUN MAR 2 2008/

AVIATION...
MAIN CONCERNS FOR THIS ROUND OF TAFS WILL BE THE TIMING OF THE
COLD FRONT...AND THUNDERSTORM COVERAGE OVER TAF SITES. AS MODELS
HAVE INDICATED...CONVECTION IN OUR FORECAST AREA HAS HAD A HARD
TIME BREAKING THE CAP...AND COVERAGE IS ISOLATED AT BEST CURRENTLY
NORTH OF KABI. HAVE KEPT MENTION OF AT LEAST VCTS FOR MOST TAF
SITES WITH TEMPO GROUPS FOR THUNDERSTORMS INDICATED AFTER MIDNIGHT
WHEN THE COLD FRONT COMES THROUGH. THE BEST CHANCE FOR THUNDERSTORMS
WITH THE COLD FRONT WILL BE FOR KBBD AND KJCT...BUT WE CAN/T RULE
IT OUT FOR THE OTHER THREE SITES WEST OF THESE TWO. 20

PREV DISCUSSION... /ISSUED 322 PM CST SUN MAR 2 2008/

SHORT TERM...
AT MID AFTERNOON...AN UPPER LEVEL LOW IS DIGGING SOUTHEAST
THROUGH THE FOUR CORNERS AREA OF THE SOUTHWEST U.S. AT THE
SURFACE...A SHARPENING DRYLINE IS SITUATED FROM NEAR
CHILDRESS...SOUTHWARD TO NEAR BIG SPRING...AND ON TO THE BIG BEND.
A STRONG COLD FRONT EXTENDED FROM CENTRAL KANSAS TO THE TEXAS
PANHANDLE.

FIRST CONCERN THIS AFTERNOON WILL BE THE POSSIBILITY OF STORMS
DEVELOPING ALONG THE DRYLINE. WITH SUNSHINE AND TEMPERATURES
AROUND 80 DEGREES...MLCAPES HAVE INCREASED TO AROUND 1000 J/KG
ALONG THE DRYLINE. AIRMASS REMAINS CAPPED...BUT IF STORMS DEVELOP
THIS AFTERNOON AND EVENING... THEY WILL LIKELY BE SEVERE.

FOCUS WILL THEN SHIFT TO THE STRONG COLD FRONT AS IT MOVES INTO THE
BIG COUNTRY JUST BEFORE MIDNIGHT...AND CONTINUES SOUTHWARD TO THE
I10 CORRIDOR BY MONDAY MORNING. STORMS ARE EXPECTED TO BE ALONG
THE FRONT AS IT MOVES THROUGH WEST CENTRAL TEXAS...ALTHOUGH THERE
IS SOME QUESTION AS TO HOW FAR WEST THEY WILL DEVELOP. LARGE HAIL
AND STRONG WINDS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS.

WINDS HAVE BEEN QUITE STRONG TODAY...AND THEY WILL BE STRONG
BEHIND THE COLD FRONT TONIGHT. WE HAVE CONSIDERED ISSUING A WIND
ADVISORY FOR THE NORTH WINDS BEHIND THE FRONT...BUT WILL HOLD OFF
FOR NOW.

LONG TERM...
UPPER LEVEL LOW WILL MOVE ACROSS WEST CENTRAL TEXAS MONDAY. MODEL
SOUNDINGS INDICATE TEMPERATURES COLD ENOUGH FOR SNOW ACROSS THE
BIG COUNTRY MONDAY AFTERNOON. SURFACE TEMPERATURES ARE EXPECTED TO
BE WARM ENOUGH THAT THERE SHOULD NOT BE A SIGNIFICANT
ACCUMULATION.

WE DID NOT CHANGE MUCH IN THE LATER PERIODS OF THE FORECAST...
EXCEPT TO REMOVE THE CHANCE OF RAIN ON THURSDAY. MODELS HAVE
DIVERGED ON THEIR SOLUTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  38  40  29  63 /  60  40  10   0
SAN ANGELO  41  45  28  69 /  50  30  10   0
JUNCTION  53  53  28  66 /  60  20  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/04
Hazardous weather outlook, Mar 2, 6:23 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
623 PM CST SUN MAR 2 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-040030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
623 PM CST SUN MAR 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT FOR CALLAHAN... SHACKELFORD... AND
THROCKMORTON COUNTIES TONIGHT THROUGH 2 AM.

IN ADDITION.... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE TONIGHT GENERALLY ALONG AND EAST OF A LINE FROM HASKELL
TO SONORA. MORE NUMEROUS THUNDERSTORMS ARE EXPECTED LATE TONIGHT
AS A POWERFUL COLD FRONT MOVES THROUGH AND THE UPPER LEVEL STORM
SYSTEM MOVES ACROSS THE REGION. THE BEST CHANCE FOR THESE
THUNDERSTORMS WILL BE SOUTH AND EAST OF A LINE FROM ABILENE TO
SONORA. SOME OF THESE THUNDERSTORMS MAY ALSO BE SEVERE WITH THE
MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS
THE BIG COUNTRY ON MONDAY. MONDAY MORNING RAIN SHOWERS ACROSS THE
BIG COUNTRY MAY CHANGE TO SNOW SHOWERS AS THE COLD AIR WITH THESE
SYSTEMS MOVES IN. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 9:02 PM CSTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor43 min
Mar 2, 9:40 PM CSTSevere Thunderstorm WarningSJTShackelford, Throckmorton50 min
Mar 2, 10:05 PM CSTSevere Thunderstorm WarningSJTShackelford40 min
Mar 2, 11:21 PM CSTSevere Thunderstorm WarningSJTCoke, Nolan54 min
Mar 2, 11:54 PM CSTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green36 min
Mar 3, 1:11 AM CSTSevere Thunderstorm WarningSJTRunnels44 min
Mar 3, 1:36 AM CSTSevere Thunderstorm WarningSJTSchleicher, Tom Green39 min
Mar 3, 1:44 AM CSTSevere Thunderstorm WarningSJTColeman, Runnels61 min
Mar 3, 2:17 AM CSTSevere Thunderstorm WarningSJTConcho, McCulloch, Menard28 min
Mar 3, 2:32 AM CSTSevere Thunderstorm WarningSJTBrown28 min
Mar 3, 2:49 AM CSTSevere Thunderstorm WarningSJTMcCulloch26 min
Mar 3, 2:54 AM CSTSevere Thunderstorm WarningSJTMcCulloch, San Saba36 min

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.